Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 79, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 16, 2017, 7:55 PM MDT for Lincoln County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2017, 7:55 PM MDT (01:55 UTC)
- Expired
- Jul 16, 2017, 8:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2610 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WUUS55 KBOU 170155
SVRBOU
COC073-170230-
/O.NEW.KBOU.SV.W.0079.170717T0155Z-170717T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
755 PM MDT SUN JUL 16 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
South central Lincoln County in east central Colorado...
* Until 830 PM MDT
* At 755 PM MDT, a severe thunderstorm was located 6 miles east of
Punkin Center, or 31 miles south of Limon, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Karval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3889 10368 3888 10346 3868 10347 3870 10371
TIME...MOT...LOC 0155Z 005DEG 15KT 3882 10359
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RPK2 follow-up statements
447
WWUS55 KBOU 170210
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
810 PM MDT SUN JUL 16 2017
COC073-170230-
/O.CON.KBOU.SV.W.0079.000000T0000Z-170717T0230Z/
Lincoln CO-
810 PM MDT SUN JUL 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTH CENTRAL LINCOLN COUNTY...
At 809 PM MDT, a severe thunderstorm was located 4 miles northwest of
Karval, or 35 miles south of Limon, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Karval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3886 10368 3885 10346 3868 10347 3870 10371
TIME...MOT...LOC 0209Z 005DEG 15KT 3876 10360
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RJK246
WWUS55 KBOU 170226
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
826 PM MDT SUN JUL 16 2017
COC073-170236-
/O.EXP.KBOU.SV.W.0079.000000T0000Z-170717T0230Z/
Lincoln CO-
826 PM MDT SUN JUL 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 830 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 3886 10368 3885 10346 3868 10347 3870 10371
TIME...MOT...LOC 0226Z 005DEG 15KT 3870 10361
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:23 PM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 16, 3:23 PM MDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 323 PM MDT Sun Jul 16 2017 .SHORT TERM...(This evening through Monday) Issued at 320 PM MDT Sun Jul 16 2017 Water vapor satellite shows center of weak low over far eastern Colorado with the best axis of moisture over the eastern state border. Drier air under the ridge is pushing over the foothills and urban corridor. A ribbon of moisture originating over western Colorado this morning has moved over the northern and central mountains with scattered thunderstorms expected to continue pushing south over the next few hours. Most hires models have discontinued wanting to bring convection into the Denver area this evening - will continue the dry forecast. Storms over the far eastern plains may last into the night, especially over the far northeastern corner as the low lifts slightly north. Monday will bring warmer temperatures as the upper ridge re- establishes itself behind the departing upper low. Moisture in westerly flow will continue another day of scattered afternoon mountains showers and storms, with a slight chance of pushing over the plains. Precipitation will be light over the plains however, with forecast soundings showing more of an inverted V type, so gusty winds will be more of a concern. .LONG TERM...(Monday night through Sunday) Issued at 320 PM MDT Sun Jul 16 2017 Broad high pressure ridge aloft over the 4 corners region on Tuesday will gradually shift eastward into the central plains states from late Wednesday through the end of this week. Initially, temperatures will be warming well into the 90s over the plains with only isolated storms through Wednesday. The mountains will see slightly better chances for storms with a better influx of moisture. Once the high shifts east, the flow will become more southwest which should steer a bit more moisture into Colorado and the plains. Expect some slight cooling later in the week with a better chance for storms. Fairly typical weather pattern for middle of July. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 320 PM MDT Sun Jul 16 2017 VFR conditions are expected through Monday afternoon. Thunderstorms will remain mainly south and west of Denver through this evening. Little or no impact expected to the Denver terminals. Easterly winds will become drainage tonight, veering around through west and north Monday morning to northeasterly Monday late morning. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kriederman LONG TERM...Entrekin AVIATION...Kriederman
Hazardous weather outlook, Jul 16, 10:50 AM MDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1050 AM MDT Sun Jul 16 2017 COZ030>051-171700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1050 AM MDT Sun Jul 16 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today east of a line from Fort Morgan to Kiowa, with more numerous storms near the Kansas/Nebraska borders. Some of the storms on the plains could produce heavy rainfall, with one to two inches falling in an hour. There will also be isolated afternoon storms over the mountains that could produce just a brief period of heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday A broad ridge of high pressure aloft will be the dominant influence through the period. The ridge may begin to shift further east in the central plains states by late in the week. The best chance of showers and thunderstorms each afternoon and evening will be over the mountains through the middle of the week, with a better chance spreading into the northeast plains thereafter. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:33 PM MDT | Special Weather Statement | BOU | Weld | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.